Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

July 4, 2020Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 4, 2020, 3:12 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2020, 3:12 PM CDT (20:12 UTC)
Expired
Jul 4, 2020, 3:45 PM CDT
In force
33 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS84 KMOB 042012
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jul 4 2020
 
FLZ203-042045-
Santa Rosa Inland FL-
312 PM CDT Sat Jul 4 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 345 PM CDT...

At 312 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jay, or 14 miles southeast of Century, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3095 8724 3096 8724 3097 8723 3096 8723
      3096 8722 3097 8721 3099 8717 3100 8695
      3078 8690 3070 8715
TIME...MOT...LOC 2012Z 079DEG 12KT 3088 8704 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:55 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 4, 2:55 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
255 PM CDT Sat Jul 4 2020

.NEAR TERM UPDATE /Now Through Sunday/...Weak low pressure both
aloft and at the surface will aid in convective development once
again across the region today. Looking at radar and visible
satellite, seeing a few thunderstorms ongoing over the Florida
panhandle and even a few towering cu beginning to percolate over
southeast MS and southwest AL at this time. With moderate
instability (2000+ J/kg MLCAPE) and ample moisture (PWATs around 2
inches) already in place per the 1700Z mesoanalysis, expecting
thunderstorms to increase in coverage over these areas during the
next couple hours. Eventually, as outflows merge and the sea
breeze advances inland, should see additional development late
this afternoon and this evening over the remaining inland areas.
Activity will settle down towards sunset with the loss of daytime
heating. A few storms could become strong and capable of producing
locally damaging wind gusts, frequent lightning, and heavy
downpours. Stay weather aware and have a plan in place to seek
shelter if a thunderstorm approaches, especially for those
celebrating the holiday weekend outdoors. Heat indices this
afternoon will peak in the 100 to 105 degree range, so be sure to
stay hydrated and take breaks from the sun in cooler, shaded
areas.

Tonight will be quiet and muggy as convection pushes offshore,
though a few showers and rumbles of thunder could linger along the
coast. Lows remain in the 70s. More thunderstorms are expected
again Sunday. Similar to today, convective initiation will likely
occur during the morning hours along the coast, then spread
inland throughout the day with sea breeze and other boundary
mergers/collisions. High temps on Sunday will be similar to
today, reaching the upper 80s for most and low 90s for a few. /49

&&

.SHORT TERM /Sunday night Through Tuesday night/...An active
pattern continues through the short term as the area remains
under the influence of a broad upper level low and weak sfc low
pressure. Meanwhile, a weak sfc boundary lingers over the area
before gradually lifting north on Tuesday. All of these factors
combined with a deeply moist airmass with precipitable water
values well above normal will lead to widespread showers and
thunderstorms each day. The storms will be efficient rainfall
producers, with locally heavy rain possible. The severe threat is
low due to the very moist vertical profiles, however an isolated
wet microburst can not be ruled out due to precip loading. High
temps will remain below normal due to the clouds and rain with no
change to the muggy overnight lows. /13

&&

.EXTENDED TERM /Wednesday Through Saturday/...A wet and muggy
pattern continues into the extended range as the upper low slowly
lifts northward and opens up. A deep, tropical airmass remains
over the area and even with the low lifting north, above normal
rain chances continue through Thursday. An upper ridge over the
southern plains expands eastward late in the week, bringing some
drier air into the area and lowering rain chances back to a more
typical summerlike precip pattern. However, with the resulting
northwest flow aloft, convective complexes developing to the
north and west will have to be monitored.

Given the rain and cloud cover, afternoon highs will only top out in
the 80s through mid-week. Temperatures will progressively get hotter
each afternoon through the remainder of the week. The heat index
will also get higher and higher each day with widespread 100-105°
heat index Wednesday through early next weekend. /13

&&

.MARINE...A light to occasionally moderate west to southwest flow
will prevail into early next week with relatively few impacts to
boaters over the marine area. Scattered thunderstorms are possible
through the period, with brief but localized higher winds and seas
in and around the stronger storms. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 4, 1:33 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 PM CDT Sat Jul 4 2020

FLZ203-205-041915-
Okaloosa Inland FL-Santa Rosa Inland FL-
133 PM CDT Sat Jul 4 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 215
PM CDT...

At 132 PM CDT, the strong thunderstorm was located 9 miles northwest
of Wright, moving north at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 8660 3050 8681 3074 8685 3073 8654
TIME...MOT...LOC 1832Z 182DEG 5KT 3058 8671
Special weather statement, Jul 4, 3:06 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Sat Jul 4 2020

MSZ075-042045-
Perry MS-
306 PM CDT Sat Jul 4 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN PERRY COUNTY UNTIL 345 PM CDT...

At 306 PM CDT, the strong thunderstorm was located 4 miles northeast
of Brooklyn, or 16 miles north of Wiggins, moving southwest at 20
mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
New Augusta.

LAT...LON 3128 8915 3109 8884 3091 8884 3091 8914
TIME...MOT...LOC 2006Z 037DEG 18KT 3109 8912
Special weather statement, Jul 4, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jul 4 2020

FLZ203-042045-
Santa Rosa Inland FL-
312 PM CDT Sat Jul 4 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 345 PM CDT...

At 312 PM CDT, the strong thunderstorm was located 8 miles southeast
of Jay, or 14 miles southeast of Century, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3095 8724 3096 8724 3097 8723 3096 8723
      3096 8722 3097 8721 3099 8717 3100 8695
      3078 8690 3070 8715
TIME...MOT...LOC 2012Z 079DEG 12KT 3088 8704

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:00 PM CDTSpecial Weather StatementMOBEscambia45 min
Jul 4, 10:31 AM CDTSpecial Marine WarningMOB89 min
Jul 4, 11:06 AM CDTSpecial Marine WarningMOB24 min
Jul 4, 3:14 PM CDTSpecial Weather StatementMOBMobile31 min
Jul 4, 4:29 PM CDTSevere Thunderstorm WarningMOBBaldwin27 min
Jul 4, 5:19 PM CDTSpecial Marine WarningMOB26 min
Jul 4, 5:38 PM CDTSpecial Weather StatementMOBWashington52 min
Jul 4, 1:33 PM CDTSpecial Weather StatementMOBOkaloosa42 min
Jul 4, 4:26 PM CDTSpecial Weather StatementMOBEscambia34 min
Jul 4, 3:06 PM CDTSpecial Weather StatementMOBPerry39 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.